The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

VERY Strange developments...Please help
Dec 22, 2003

Over the last year I've noticed a significant loss of muscle, yet I continue to maintain the same weight. Is this a common occurance. Weight lifting doesn't seem to help. I'm not sure if this is wasting, but my arms,legs and face seem thinner. My buttucks and check seem fat? Are there any tests I should ask the doc to conduct? Thank you in advance

Response from Dr. Moyle

This really does sound like you might be wasting...losing mucsle/lean body mass preferentially to fat. Your doctor or dietitian could do a BIA test to assess you proportions of fat and lean mass. Your doctor should also assess muscle enzymes and look at hormones like testosterone. Certainly you should continue with the gym work. Additionally, it is perhaps obvious to say that you should make sure that your HIV drugs are working properly and if you aren't on therapy discuss with your Doc if this is an indication to do so


Graeme Moyle

know nothing about anabolics
is it Lipodystrophy?

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint